Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 37, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 13, 2016, 6:14 PM EDT for Clay County, Putnam County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2016, 6:14 PM EDT (22:14 UTC)
- Expired
- May 13, 2016, 7:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 80 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 6:35 PM EDT | TSTM WND GST 36 | Keystone Heights, FL | KEYSTONE AIRPORT MEASURED A WIND GUST TO 36 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883
WUUS52 KJAX 132214
SVRJAX
FLC019-107-132300-
/O.NEW.KJAX.SV.W.0037.160513T2214Z-160513T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
614 PM EDT FRI MAY 13 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PUTNAM COUNTY IN NORTHEASTERN FLORIDA...
SOUTHERN CLAY COUNTY IN NORTHEASTERN FLORIDA...
* UNTIL 700 PM EDT
* AT 614 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLORAHOME...OR
NEAR KEYSTONE HEIGHTS...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PALATKA...KEYSTONE HEIGHTS...EAST PALATKA...BARDIN...GEORGE'S LAKE...
ORANGE MILLS...BOSTWICK...FLORAHOME...LAKE GENEVA...CARRAWAY AND PUTNAM
HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2972 8204 2987 8204 2988 8160 2979 8156
2965 8155
TIME...MOT...LOC 2214Z 278DEG 17KT 2978 8193
HAIL...0.75IN
WIND...60MPH
$$
STRUBLE1 follow-up statement
411
WWUS52 KJAX 132239
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
639 PM EDT FRI MAY 13 2016
FLC019-132249-
/O.CAN.KJAX.SV.W.0037.000000T0000Z-160513T2300Z/
CLAY FL-
639 PM EDT FRI MAY 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLAY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2971 8198 2976 8193 2980 8190 2980 8186
2983 8182 2984 8158 2979 8156 2965 8155
TIME...MOT...LOC 2239Z 278DEG 17KT 2976 8179
$$
FLC107-132300-
/O.CON.KJAX.SV.W.0037.000000T0000Z-160513T2300Z/
PUTNAM FL-
639 PM EDT FRI MAY 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN PUTNAM COUNTY...
AT 639 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GEORGE'S LAKE...
OR 11 MILES NORTHWEST OF PALATKA...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PALATKA...EAST PALATKA...BARDIN...GEORGE'S LAKE...ORANGE MILLS...BOSTWICK...
FLORAHOME AND CARRAWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2971 8198 2976 8193 2980 8190 2980 8186
2983 8182 2984 8158 2979 8156 2965 8155
TIME...MOT...LOC 2239Z 278DEG 17KT 2976 8179
HAIL...0.75IN
WIND...60MPH
$$
STRUBLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:56 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 13, 3:56 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 356 PM EDT FRI MAY 13 2016 ...Strong thunderstorms possible through early evening across Northeast and North Central Florida... .NEAR TERM (Through Saturday)... Remainder of the afternoon/eve...Storms firing up over northeast and north central Florida. As a short wave and associated cold front moves into Se Ga late this afternoon...High-Res model (HRRR) still persistent on developing more storms along both seabreeze fronts and moving activity towards the Se. Storms may be especially strong as the seabreezes collide along the Ne FL coast during the late afternoon into the early eve. Some storms may be strong and produce strong and gusty winds in addition to locally heavy rain and frequent lightning. Tonight-Saturday...The cold front will continue to move southeast and be southeast of the area after midnight. Scattered storms across Ne Fl will gradually end during the eve. Some storms may initially linger along the east coast and be locally strong. A drier airmass will move into the region behind the front late tonight into Saturday. Low temps later tonight cool to near seasonal levels and then warm to slightly above normal Sat. .SHORT TERM (Saturday night through Sunday night)... Longwave troughing over the Great Lakes and New England will dig southward on Saturday night and early Sunday, and then will lift northeastward by Sunday evening. This digging trough will send a reinforcing dry cold front quickly southward through our area on Saturday evening, shifting our low level winds to a northwest to northerly direction and promoting cold air advection as surface ridging builds into the Tennessee Valley. Lows will fall into the upper 50s inland to the low/mid 60s at the beaches. The surface front will stall over north central FL early on Sunday, with onshore winds developing during the afternoon hours at coastal locations as our local pressure gradient loosens. This weather pattern will keep coastal highs near 80, with inland highs ranging from the lower 80s in southeast GA to the upper 80s in north central FL. High pressure will continue to build eastward over the Appalachians on Sunday night, promoting radiational cooling during the evening hours before high clouds begin to encroach from the west after midnight. Lows will range from the low to mid 50s over inland southeast GA to the low/mid 60s at the coast and across north central FL. .LONG TERM (Monday though Friday)... Troughing will lift away from the mid-Atlantic coast and New England, leaving broad west-southwest flow aloft in place over our region for much of next week. The stalled front over north central FL on Sunday night will lift northward through our region on Monday, with isolated afternoon convection possible along inland- moving sea breezes. Highs will rebound into the mid/upper 80s inland, with onshore winds keeping coastal highs in the lower 80s. Surface ridging will shift well offshore of the Carolinas by Monday night and Tuesday, with low level winds becoming southerly and bringing an increasingly humid air mass into our region. Lows Monday And Tuesday nights will only fall to the upper 60s to lower 70s. Some weak shortwave energy embedded within the W/SW flow aloft may enhance diurnal convection on Tuesday afternoon, with scattered coverage expected along mesoscale boundaries. Highs will climb to near 90 inland, with low to mid 80s at the beaches. Troughing will once again dig southward along the U.S. eastern seaboard towards midweek, sending a frontal boundary into the southeastern U.S. This front will stall just to the north of our region, with deep moisture and daily episodes of shortwave energy moving northeastward through our region enhancing mainly diurnal convection. Scattered activity is expected on Wednesday afternoon and evening, with numerous coverage expected for Thursday and Friday. Activity later this week may linger well into the evening hours as the surface front sinks toward our region. Highs Wed will climb to near 90 inland and the mid 80s at the coast, with increasing rain chances on Thursday and Friday keeping highs in the 80s. Lows will generally remain in the upper 60s to lower 70s. && .AVIATION... Scattered storms still expected later this afternoon and into the early eve...mainly across Ne Fl...as the cold front approaches. High-Res models continue to indicate bulk of storms will be after 20Z and possibly through 01Z near the coast which will coincide with the approach of the front and the seabreeze fronts merging. Have therefore upgraded previous PROB30 groups to TEMPO groups for TS and IFR. For the SSI TAF have continued with VCTS with no TEMPO group as it appears most storms will be south of there. After the front pushes through this eve... most of the storms will be Se of the area and prevailing VFR is expected after around 00-01Z. && .MARINE... Scattered to numerous storms will move east across the waters this afternoon and early evening in advance of a cold front. A few of these storms could produce strong gusty winds with locally higher seas. Otherwise, southwesterly winds will generally average less than 15 knots. Winds will become northwest early Saturday morning but should continue to remain less than 15 knots. Another front will pass across the waters late Saturday night with winds veering to the north and briefly increasing to around 15 knots. Onshore winds will prevail from Sunday through early next week with nocturnal surges expected in the evenings early next week. RIP CURRENTS: Low risk through the weekend. && .FIRE WEATHER... A much drier air mass will filter into our region on Saturday. Northwesterly surface winds are expected to remain near 10 mph during the afternoon hours, with relative humidity values plunging to near 25 percent for both inland and coastal locations. Fuel moisture values should remain just above critical thresholds, and thus Red Flag conditions are not expected. Westerly transport winds around 15 mph, elevated mixing heights and surface temperatures around 90 degrees with create high dispersion values on Saturday afternoon area-wide. A dry air mass will linger at inland locations on Sunday afternoon, but minimum values should remain just above critical thresholds. && .PRELIMINARY POINT TEMPS/POPS... AMG 58 87 56 81 / 10 0 0 0 SSI 65 85 63 78 / 30 0 0 0 JAX 62 89 59 83 / 30 0 0 0 SGJ 68 86 64 81 / 40 0 0 0 GNV 63 90 58 88 / 20 0 0 0 OCF 65 90 59 89 / 10 0 0 0 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Peterson/Nelson/Combs
Hazardous weather outlook, May 13, 5:38 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 538 PM EDT FRI MAY 13 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-142145- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 538 PM EDT FRI MAY 13 2016 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER COASTAL NORTHEAST AND NORTH CENTRAL FLORIDA THROUGH EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS WILL MOVE EAST AND SOUTHEASTWARD AT 20 TO 30 MPH ACROSS NORTH CENTRAL AND COASTAL NORTHEAST FLORIDA THROUGH THE EARLY EVENING HOURS. STRONG THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WIND GUSTS OF 40 TO 60 MPH AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOW AFTERNOON RELATIVE HUMIDITY VALUES AND HIGH DISPERSION VALUES WILL CREATE AN ELEVATED FIRE DANGER ON SATURDAY AFTERNOON. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED INLAND ON MONDAY. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR TUESDAY AND WEDNESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN COASTAL NORTHEAST AND NORTH CENTRAL FLORIDA ARE REQUESTED TO SELF-ACTIVATE THROUGH EARLY THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Local storm report, May 13, 4:48 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 PM EDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST 1 N JACKSONVILLE BEACH 30.29N 81.39W
05/13/2016 M48 MPH AMZ452 FL MESONET
WEATHERFLOW STATION MEASURED A 48 MPH WIND GUST AT
JACKSONVILLE BEACH PIER.
&&
COMBSSpecial weather statement, May 13, 5:06 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT FRI MAY 13 2016
FLZ040-132145-
MARION FL-
506 PM EDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
545 PM EDT...
AT 506 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LYNNE...MOVING EAST AT 20 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS AND LYNNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2918 8199 2939 8189 2933 8168 2931 8168
2929 8165 2928 8164 2905 8164
TIME...MOT...LOC 2106Z 287DEG 19KT 2925 8188
STRUBLELocal storm report, May 13, 5:10 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
510 PM EDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 4 SW DURBIN 30.05N 81.51W
05/13/2016 ST. JOHNS FL TRAINED SPOTTER
TRAINED SPOTTER NEAR THE WORLD GOLF VILLAGE REPORTED 6 TO
8 INCH TREE LIMBS DOWNED AND A PORTION OF A WOODEN FENCE
DAMAGED BY ESTIMATED WIND GUSTS OF 50-60 MPH.
&&
NELSONLocal storm report, May 13, 5:47 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST GAINESVILLE AIRPORT 29.69N 82.28W
05/13/2016 M54 MPH ALACHUA FL ASOS
THE AUTOMATED SURFACE OBSERVATION STATION AT THE
GAINESVILLE REGIONAL AIRPORT MEASURED A PEAK
NORTHWESTERLY WIND GUST OF 54 MPH.
&&
NELSONLocal storm report, May 13, 6:11 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 3 S GAINESVILLE 29.64N 82.34W
05/13/2016 ALACHUA FL 911 CALL CENTER
ALACHUA COUNTY 911/DISPATCH REPORTS TREES DOWNED IN THE
CITY OF GAINESVILLE ALONG SOUTHWEST 16TH STREET AND A
FENCE DAMAGED NEAR SOUTHEAST 1ST STREET. WIDESPREAD POWER
OUTAGES REPORTED. TIME OF DAMAGE BASED ON RADAR DATA.
&&
NELSONLocal storm report, May 13, 6:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 3 NNW GAINESVILLE 29.71N 82.36W
05/13/2016 ALACHUA FL 911 CALL CENTER
ALACHUA COUNTY 911/DISPATCH REPORTS TREES DOWNED NEAR
55TH BOULEVARD NEAR GAINESVILLE. TIME OF DAMAGE BASED ON
RADAR DATA.
&&
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:20 PM EDT | Special Marine Warning | JAX | 55 min | |
| May 13, 4:25 PM EDT | Special Marine Warning | JAX | 65 min | |
| May 13, 4:28 PM EDT | Special Weather Statement | JAX | Marion | 47 min |
| May 13, 4:30 PM EDT | Special Weather Statement | JAX | Duval | 15 min |
| May 13, 5:06 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| May 13, 5:08 PM EDT | Special Marine Warning | JAX | 67 min | |
| May 13, 5:17 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 43 min |
| May 13, 5:21 PM EDT | Special Marine Warning | JAX | 84 min | |
| May 13, 5:27 PM EDT | Special Marine Warning | JAX | 63 min | |
| May 13, 5:56 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 49 min |
| May 13, 6:21 PM EDT | Special Marine Warning | JAX | 54 min | |
| May 13, 6:45 PM EDT | Special Weather Statement | JAX | Saint Johns | 30 min |
| May 13, 6:49 PM EDT | Special Weather Statement | JAX | Saint Johns | 26 min |
| May 13, 6:52 PM EDT | Special Marine Warning | JAX | 38 min | |
| May 13, 6:58 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 47 min |
| May 13, 7:27 PM EDT | Special Marine Warning | JAX | 93 min | |
| May 13, 7:54 PM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.